Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Jackson, MS

September 14, 2007Carroll County, Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 14, 2007, 5:10 AM CDT for Carroll County, Montgomery County, Webster County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2007, 5:10 AM CDT (10:10 UTC)
Expired
Sep 14, 2007, 7:15 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Carroll County, MS, Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 6:00 AM CDTFLASH FLOOD5 Nw Carrollton, MSSOME WATER WAS COVERING HIGHWAY 35 IN THE NORTH CENTRAL PART OF CARROLL COUNTY. A FEW TREES WERE ALSO REPORTED DOWN...EVEN THOUGH THE DISPATCHER SAID THAT WINDS WERE NOT AN ISSUE.
Sep 14, 6:00 AM CDTFLASH FLOODEupora, MSAN OVERFLOWING CULVERT CAUSED GIFFORD STREET TO FLOOD IN THE TOWN OF EUPORA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 141013
FFWJAN
MSC015-097-155-141215-
/X.NEW.KJAN.FF.W.0015.070914T1010Z-070914T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
510 AM CDT FRI SEP 14 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 715 AM CDT

* AT 510 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM NEAR CARROLLTON TO DUCK HILL TO WALTHAL       
  ...MOVING EAST AT 10 MPH. RADAR ESTIMATED THAT 3 TO 4 INCHES OF    
  RAIN HAS FALLEN SINCE MIDNIGHT. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EMBRY...BELLEFONTAINE...EUPORA...CLARKSON AND CUMBERLAND

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THE 
WARNED AREA AS THE SYSTEM MOVES SLOWLY EAST.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3357 8903 3336 9001 3367 8998 3369 8951
      3375 8902
TIME...MOT...LOC 1010Z 265DEG 12KT 3359 8949

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:24 AM CDT, 46 minutes earlier.

Area forecast discussion, Sep 14, 4:24 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CDT FRI SEP 14 2007

.DISCUSSION...(TODAY THROUGH SATURDAY)...HUMBERTO REMAINS SPINNING
EWD ACROSS SHARKEY/HUMPHREYS COUNTIES CURRENTLY WITH HEAVY RAINBAND
FROM GREENWOOD TO WINONA AND EUPORA MOVING SLOWLY EWD. HAVE OPTED TO
KEEP FFA GOING THROUGH 6 AM AND REVISIT AT THAT TIME FOR POSSIBLE
EXTENSION IN THE NERN COUNTIES OF THE CWFA. OTHERWISE...SHRA HAVE
BECOME SCATTERED ACROSS THE REMAINDER OF MS GENERALLY E OF I-55 AND
THESE SHOULD DIMINISH FROM THE W AS THE MORNING PROGRESSES. 88D RADAR
RAINFALL TOTALS APPEAR TO INDICATE WIDESPREAD 2-3 INCH AMOUNTS NW OF
A DEKALB-JACKSON-BROOKHAVEN LINE WITH A FEW LOCATIONS OF 4-5 INCHES.

UPSTREAM COLD FRONT NEAR A KSTL-KSGF-KAMA LINE SHOULD CROSS THE
OZARKS BY EARLY THIS AFTERNOON AND BEGIN TO ACCELERATE SWD IN THE
WAKE OF OUR HUMBERTO CIRCULATION. 88D RAINFALL TOTALS APPEAR TO
INDICATE WIDESPREAD 2-3 INCH AMOUNTS NW OF A DEKALB-JACKSON-
BROOKHAVEN LINE WITH A FEW LOCATIONS OF REACHING 4-5 INCHES.

THE GFS BRINGS THE FRONT ACROSS OUR CWFA BETWEEN 00Z-06Z THIS
EVENING ALTHOUGH LINGERING STRATUS DECK BEHIND THE FRONT SHOULD
PERSIST THROUGH EARLY SATURDAY MORNING. THE COMBINATION OF WINDS AND
CLOUDS WITH THE FRONT SHOULD HOLD TEMPS UP A BIT FROM MAV MOS BUT A
DECENT COOL DOWN EXPECTED FOR THE WEEKEND WITH MUCH DRIER BOUNDARY
LAYER AIR MASS BRINGING A TOUCH OF AUTUMN TO THE REGION. LOWS
TONIGHT SHOULD AVERAGE NEAR 60 N TO U60S S...HIGHS SATURDAY SHOULD
STAY BETWEEN 80-85F WITH SUNSHINE RETURNING BY MIDDAY AT NEARLY ALL
LOCATIONS./40/

(SATURDAY NIGHT THROUGH FRIDAY)...THE LONG TERM PORTION OF THE
FORECAST WILL BE RATHER QUIET.  SURFACE RIDGING WILL BUILD OVER THE
REGION BEHIND THE FRONT...BRINGING WITH IT MUCH COOLER AND DRIER
AIR.  PWATS WILL DROP TO WELL BELOW AN INCH AND WILL PERSIST THROUGH
AT LEAST THURSDAY. BY THE BEGINNING OF THE WORK WEEK WE SEE UPPER
LEVEL RIDGING OVER THE SOUTHERN PLAINS WORK ITS WAY EAST TO CENTER
ITSELF OVER THE ARKLAMISS REGION...MAINLY FOR MONDAY THROUGH
WEDNESDAY. THIS WILL KEEP THE FORECAST AREA DRY THROUGH AT LEAST
THURSDAY.

BY THURSDAY AFTERNOON MODELS BEGIN TO HINT AT AN UPPER DISTURBANCE
MOVING WEST OVER THE NORTHERN GULF OF MEXICO...WHICH WILL INCREASE
POPS FROM THE EAST OVER THE CWFA ON THURSDAY AND FRIDAY. DECIDED TO
LOWER POPS OVER THE AREA FOR THIS TIME PERIOD GIVEN LITTLE
CONFIDENCE IN THIS SOLUTION AND LOWER VALUES GIVEN BY ENSEMBLES.

MADE A FEW CHANGES TO TEMPERATURES THROUGH THE LONG TERM.  BELIEVE
GUI IS COMING IN A BIT TOO COOL FOR SATURDAY NIGHT.  THAT NIGHT
SHOULD BE THE COOLEST IN THE LONG TERM WITH DRIER AIR MOVING IN AND
CLEAR SKIES. BUT FEEL GUI IS OVERDOING THE COOLER TEMPS CONSIDERING
THAT SOIL MOISTURE WILL STILL BE PRETTY HIGH GIVEN RAINFALL.  WENT
AHEAD AND BUMPED UP LOWS FOR SATURDAY NIGHT A COUPLE DEGREES.  OTHER
CHANGES MADE WERE TO BUMP UP HIGH TEMPS A DEGREE OR TWO FOR A FEW
SITES OVER THE AREA THROUGH THE BEGINNING OF THE WORK WEEK AS THE
RIDGE SITS OVER THE AREA.  OTHERWISE TEMPS LOOKED REASONABLE THROUGH
THE LONG TERM. /14/

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS WITH PATCHES OF IFR CEILINGS
IN RAIN AND ISOLATED TSRA THIS MORNING SHOULD GIVE WAY TO BROKEN
CLOUD LAYERS OF 3-4K FEET THIS AFTERNOON AS HUMBERTO BEGINS TO
DEPART THE AREA. THE INCOMING COLD FRONT SHOULD ARRIVE IN THE MS
DELTA REGION 23-01Z AND PASS THROUGH CENTRAL PORTIONS OF THE CWFA
02-05Z BEFORE RACING THROUGH SRN MS 05-08Z TONIGHT. EXPECT LINGERING
STRATUS DECK BEHIND THE FRONT 2-3K FEET THROUGH 12-14Z SATURDAY AS N
SURFACE WINDS REACH 12-18KTS WITH HIGHER GUSTS./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  64  83  57 /  31  11   2   1
MERIDIAN      83  65  82  55 /  60  13   3   2
VICKSBURG     86  65  83  56 /  14   9   1   1
HATTIESBURG   86  67  84  59 /  39  14   2   1
NATCHEZ       86  66  83  58 /  14  10   2   1
GREENVILLE    85  60  79  54 /  16   7   1   2
GREENWOOD     83  60  80  52 /  59   7   2   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CDT EARLY THIS MORNING FOR
     MSZ025>033-073-074.

LA...NONE.
AR...NONE.
&&

40/14
Hazardous weather outlook, Sep 14, 12:23 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT FRI SEP 14 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
150530-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1223 AM CDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

THE REMNANT CENTER OF LOW PRESSURE FROM TROPICAL DEPRESSION HUMBERTO
WILL MOVE EAST NORTHEAST ACROSS CENTRAL MISSISSIPPI THE REMAINDER OF
TONIGHT AND FRIDAY MORNING. AS A RESULT VERY HEAVY RAINFALL WILL BE
POSSIBLE OVER EASTERN MISSISSIPPI THROUGH FRIDAY MORNING. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE AREA EAST OF INTERSTATE 55 AND
NORTH OF INTERSTATE 20. IN ADDITION TO THE RAINFALL...AN ISOLATED
TORNADO OR TWO CANNOT BE RULED OUT OVER EAST CENTRAL MISSISSIPPI.
CONDITIONS WILL CONTINUE TO IMPROVE FROM THE WEST THROUGH FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:26 AM CDTRiver Flood WarningJANAttala, Holmes35 hr

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.